MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950080
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Bowel Perforation (2668)
Date of Event 09/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, the degree to which the mesh implant may have caused or contributed to the reported bowel perforation cannot be determined.The explanted sample was discarded by the user facility and therefore, unavailable for review.No conclusions can be made.A lot number was not provided; without a lot number a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Discarded.
 
Event or Problem Description
It was reported that on (b)(6) 2019 the patient underwent the repair of a ventral incisional hernia and was implanted with a bard ventrio st mesh.On (b)(6) 2019, the patient presented with abdominal pain.Contrast ct revealed that there was perforation of the small bowel.On (b)(6) 2019, the patient underwent surgery for the repair of the perforated bowel and mesh removal.The perforation was closed by suturing.During the surgery, the doctor did not find that the mesh was adhered to the small bowel.No other patient injury was reported.
 
Additional Manufacturer Narrative
Based on the information provided, the degree to which the mesh implant may have caused or contributed to the reported bowel perforation cannot be determined.The explanted sample was discarded by the user facility and therefore, unavailable for review.No conclusions can be made.A lot number was not provided; without a lot number a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.This is an addendum to the initial emdr to document product information was provided.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for the manufacturing lot of (b)(4) units released for distribution in february, 2019 discarded.
 
Event or Problem Description

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9125360
Report Number1213643-2019-09343
Device Sequence Number19538019
Product Code FTL
UDI-Device Identifier00801741031571
UDI-Public(01)00801741031571
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2021
Device Catalogue Number5950080
Device Lot NumberHUCY1793
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight75